iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyi pillCan frequent use of I-pill have any side effects?

Is there any potential side effect with frequent use of I-pill?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sameer Kumar

Medically reviewed by

iCliniq medical review team

Published At September 6, 2016
Reviewed AtJanuary 13, 2024

Patient's Query

Hi doctor,

Today is the last day of my periods. Last night, I consumed alcohol and had unprotected sex. I took an I-pill at around 11 AM today. However, I had been vomiting due to nausea at around 2 PM in the afternoon. Should I have to take another pill now? Or would the first one have been effective? How much time does it take for the I-pill to function? I had an I-pill earlier in this month (second week) due to an unforeseen circumstance, that is, the condom was torn. I understand taking I-pill often is harmful, especially in such short period of time. Is there any potential side effect?

Answered by Dr. Sameer Kumar

Hi,

Welcome to icliniq.com.

There is no need to take another I-pill (Levonorgestrel hormone) as it gets dissolved and absorbed within an hour. However, the nausea and vomiting are due to the high progesterone effect of the I-pill. Now, you need to wait for a withdrawal bleed. Since you just had periods, I-pill was not required as you were in your safe period. The most common side effects of frequent I-pill intake are irregular and delayed periods for a couple of months.

Patient's Query

Thank you doctor,

For the sake of personal curiosity, can you explain what do you mean by safe period?

Answered by Dr. Sameer Kumar

Hi,

Welcome back to icliniq.com.

The safe period indicates the time when ovulation had not occurred or ovum have not got fertilized after ovulation. Hence, in a 28 to 30 day cycle, day 2 to day 10 and day 22 till your next period are the safe periods when unprotected sex does not lead to pregnancy. But, this method of contraception is not 100 % safe as it does not cater to episodes of delayed ovulation in some women.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sameer Kumar
Dr. Sameer Kumar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy